Rhode Island, 2013Winter Weather in Rhode Island, March 18 to 19, 2013
March 18 to 19, 2013 · NWS BOX · 3 events in 3 counties and zones
A coastal storm moved across the southern New England coastline, spreading a wintry mix of precipitation across much of the area. While the precipitation started as snow for most locations, snow quickly transitioned to sleet and freezing rain across portions of Connecticut, Rhode Island, and southeastern Massachusetts.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A coastal storm moved across the southern New England coastline, spreading a wintry mix of precipitation across much of the area. While the precipitation started as snow for most locations, snow quickly transitioned to sleet and freezing rain across portions of Connecticut, Rhode Island, and southeastern Massachusetts. Areas of northern Massachusetts and southwestern New Hampshire remained all snow and received around a foot of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 18, 9:17 PM EST, 43 minutes earlier.
Area forecast discussion, Mar 18, 9:17 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1017 PM EDT MON MAR 18 2013
.SYNOPSIS...
A SIGNIFICANT WINTER STORM WILL IMPACT MUCH OF SOUTHERN NEW
ENGLAND LATE TONIGHT THROUGH TUESDAY. DRY...BLUSTERY AND COLDER
THAN NORMAL CONDITIONS WILL MOVE INTO THE REGION WEDNESDAY AND
CONTINUE THROUGH THIS WEEKEND. A WEAK REINFORCING COLD FRONT MAY
MOVE ACROSS SATURDAY NIGHT OR SUNDAY. LOW PRESSURE MAY DEVELOP OFF
THE EASTERN SEABOARD EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
10 PM UPDATE... LIGHT SNOW HAS MOVED INTO SOUTHERN NH AND EASTERN
MA/RI WHILE HEAVIER SNOWFALL RATES HAVE MOVED INTO CONNECTICUT.
DEWPOINTS CLIMBED THROUGH THE EVENING...A SIGNAL OF THE MOISTENING
THAT TOOK PLACE IN THE DRIER AIR ALOFT BEFORE THE SNOW BEGAN.
EXPECT THIS PROCESS TO CONTINUE OVERNIGHT WITH INCREASING SNOWFALL
RATES ALL AREAS...WHICH MEANS ACCUMULATING SNOW OVERNIGHT.
HAVE UPDATED POPS TO BRING CATEGORICAL POPS TO ALL AREAS FASTER.
ALSO UPDATED DEWPOINTS UPWARD. REMAINDER OF FORECAST LOOKS FINE.
PREVIOUS DISCUSSION...
A FAIRLY SIGNIFICANT WINTER STORM IMPACTS THE REGION TONIGHT AS
LOW PRESSURE FORMS OVER NEW JERSEY AND MOVES NORTHEASTWARD SLOWLY.
SNOW WILL OVERSPREAD SOUTHERN NEW ENGLAND FROM THE SOUTHWEST TO
THE NORTHEAST OVERNIGHT...STARTING AS FLURRIES/LIGHT SNOW AND
INCREASING IN INTENSITY AFTER MIDNIGHT. AS THE LOW DEVELOPS AND
STRENGTHENS...EXPECT SNOWFALL RATES UP TO ONE INCH PER HOUR IN
THE MIDNIGHT TO 6 AM TIMEFRAME.
MODELS ARE IN FAIRLY GOOD AGREEMENT WITH MOST ASPECTS OF THE
STORM...INCLUDING QPF WHICH IS EXPECTED TO BE ABOUT HALF AN INCH
OVERNIGHT. WITH ARCTIC HIGH WELL ENSCONCED OVER THE
AREA...TEMPERATURES WILL BE COLD ENOUGH BOTH AT THE SURFACE AND
ALOFT FOR PTYPE TO BE ALL SNOW OVERNIGHT. ANY CHANGEOVER TO A
WINTRY MIX OR RAIN IS EXPECTED TO OCCUR AFTER 4 AM.
TEMPERATURES WILL BE WARMER TONIGHT THAN LAST NIGHT WITH LOWS IN
THE UPPER 20S TO LOWER 30S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
LOW PRESSURE MOVES NORTHEASTWARD SKIRTING THE CAPE AND ISLANDS AND
BRINGING A WINTRY MIX OF PRECIPITATION TO MUCH OF SOUTHERN NEW
ENGLAND. HEAVY SNOW WILL START TO CHANGE OVER TO SLEET AND THEN
FREEZING RAIN AND FINALLY TO ALL RAIN STARTING FROM THE SOUTHWEST
AND MOVING NORTHEASTWARD. EXPECT THE NORTHWARD EXTENT OF THE
CHANGEOVER TO BE THE MASS PIKE. NORTH OF THE MASS PIKE...EXPECT
PTYPE TO REMAIN AS SNOW AND POSSIBLY A BRIEF PERIOD /LESS THAN 3
HOURS/ OF A MIX OF RAIN AND SNOW. COLD AIR REMAINS PRETTY WELL
DAMMED INTO THE EASTERN ZONES...SO THESE WILL BE THE LAST TO
CHANGEOVER TO A MIX AND THEN TO RAIN.
WITH MUCH OF BOSTON REMAINING AS SNOW THROUGH THE ENTIRE STORM...
HAVE UPGRADED THE ADVISORY FOR SUFFOLK COUNTY TO A WINTER STORM
WARNING. BELIEVE THE SOUTH COAST AND CAPE COD WILL REMAIN IN THE
COLD AIR LONG ENOUGH TO GET A QUICK 2 TO 4 INCHES OF SNOW...SO HAVE
ADDED THEM TO THE WINTER WEATHER ADVISORY FOR SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.
AFTER ABOUT 9 AM...WILL LIKELY SEE A BRIEF DRIER SPELL. MODELS ARE
TRYING TO DEVELOP A DRY SLOT ALOFT DURING THIS PERIOD. WITH PLENTY
OF MOISTURE IN THE LOW LEVELS STILL...EXPECT THIS WILL NOT BE ENOUGH
TO COMPLETELY CUTOFF PRECIP BUT WILL MORE LIKELY RESULT IN LOWER
INTENSITY PRECIP...LIGHT SNOW/FLURRIES OR LIGHT RAIN/DRIZZLE. THIS
WILL CONTINUE FOR SEVERAL HOURS. BETWEEN NOON AND 2 PM...MOISTURE
INCREASES AGAIN IN THE MID LEVELS AND WE EXPECT THE PRECIP INTENSITY
TO INCREASE...PARTICULARLY ACROSS SOUTHERN NEW HAMPSHIRE AND
NORTHEASTERN MASSACHUSETTS. COULD SEE SNOWFALL RATES BETWEEN 1 AND
2 INCHES PER HOUR DURING THE AFTERNOON HOURS IN THIS AREA BEFORE
SNOW COMES TO AN END DURING THE EARLY EVENING.
PRECIP MAY CHANGE BACK TO SNOW BEFORE COMING TO AN END TUESDAY
EVENING. ALL PRECIP SHOULD HAVE COME TO AN END BY MIDNIGHT.
TEMPERATURES WILL BE DROPPING INTO THE 20S ALMOST EVERYWHERE
OVERNIGHT WHICH WILL ALLOW RAIN AND SNOW TO REFREEZE ON SURFACES.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HEADLINES...
* DRY BUT COLDER THAN NORMAL WEATHER RETURNS WEDNESDAY AND CONTINUES
THROUGH THIS WEEKEND
* MONITORING POSSIBLE LOW PRESSURE DEVELOPING OFF THE MID ATLC OR SE
U.S. COAST SUNDAY NIGHT OR MONDAY
SYNOPTIC OVERVIEW AND MODEL PREFERENCES...
WITH CONTINUED BLOCKING ACROSS GREENLAND INDICATIVE OF A NEGATIVE
NAO PATTERN...NOTING CUTOFF LOW PRES ACROSS THE NORTHEAST U.S. FOR
MOST IF NOT ALL OF THIS PERIOD AND LIKELY BEYOND. MEDIUM RANGE
MODELS IN PRETTY GOOD AGREEMENT AT THE SURFACE AND ALOFT INTO THIS
WEEKEND...THEN DEPARTURES COME INTO PLAY WITH EXIT OF CUTOFF UPPER
LOW. 00Z ECMWF APPEARS TO SHOW SOMEWHAT BETTER CONTINUITY WITH
PREVIOUS RUNS AS WELL AS ITS ENSEMBLE MEAN...SUPPRESSING THE POLAR
FRONT MUCH FURTHER S THAN NORMAL FOR THE BEGINNING OF ASTRONOMICAL
SPRING. THIS IS KEEPING AN ANOMOLOUSLY COLD PATTERN ACROSS THE
REGION INTO EARLY NEXT WEEK AND BEYOND.
NOTING 00Z EC/12Z GFS BOTH DEVELOPING LOW PRES AROUND THE MID
ATLC/SE U.S. COAST LATE IN THE PERIOD. RATHER WIDE VARIANCE IN THE
LOCATION AND TRACK OF THIS LOW...SO LOW CONFIDENCE ON THIS FEATURE
AND ITS POSSIBLE EFFECTS ON THE REGION.
DETAILS...
WEDNESDAY...H5 CUTOFF LOW PRES ROTATES ACROSS THE NORTHERN TIER
STATES FROM THE GREAT LAKES TO NEW ENGLAND. WITH THE CYCLONIC FLOW
AND COLD AIR IN PLACE ALOFT...WILL SEE WIDELY SCT-SCT RAIN OR SNOW
SHOWERS MAINLY ACROSS S NH/HIGHER TERRAIN OF W MA. OTHERWISE...WILL
COLD AND BLUSTERY CONDITIONS CONTINUE. MODELS DEVELOP WEAK LOW PRES
AROUND THE BASE OF THE UPPER LOW OFF THE NJ COAST WED NIGHT.
THURSDAY-FRIDAY...BIG QUESTION AT THIS POINT WILL BE HOW MUCH /IF
ANY/ PRECIP WORKS INTO THE REGION AS LOW PRES DEVELOPS S OF NEW
ENGLAND. AT THIS POINT...LOOKS LIKE THIS FEATURE WILL NOT GET GOING
UNTIL WELL E OF NEW ENGLAND...THEN GETS CAPTURED OVER THE GULF OF
MAINE THU NIGHT-FRI WHICH MAY THROW SOME PRECIP BACK TOWARD THE
COAST DUE TO POSSIBLE INVERTED TROUGH/REFLECTION OF UPPER LEVEL
VORTEX. HAVE SLIGHT CHANCE POPS MENTIONED FOR MAINLY E COASTAL AND
SOUTHERN AREAS...THOUGH MAY SEE LOW CHANCE POPS REACH BACK TO CAPE
COD AND POSSIBLY E COASTAL AREAS. LOW CONFIDENCE ON TIMING OF THE
PRECIP AND HOW FAR W THIS MAY REACH BACK INLAND. KEPT MOST AREAS
DRY FOR NOW...BUT CONTINUED COLD.
SATURDAY-SUNDAY...OFFSHORE LOW PRES FINALLY EXITS DURING SATURDAY
WITH NW FLOW WORKING INTO THE REGION. APPEARS THAT WEAK SHORT WAVE/
REINFORCING COLD FRONT WORKS S IN THE UPPER FLOW SAT NIGHT-SUN.
HAVE SLIGHT CHANCE POPS MENTIONED DURING THIS TIMEFRAME.
SUNDAY NIGHT-MONDAY...00Z ECMWF AND 12Z GFS OP RUNS SHOW LOW PRES
DEVELOPING OFF EITHER THE MID ATLC OR SE U.S. COAST DURING THIS
TIMEFRAME. APPEARS THE 12Z GFS OP RUN IS FURTHER S IN MOVING THIS
FEATURE OFFSHORE DURING MON THAN ITS 00Z RUN...BUT STILL QUITE A BIT
FARTHER N THAN THE 00Z EC/ECENS MEAN. RATHER LOW CONFIDENCE DUE TO
THE WIDE VARIANCE IN MODEL SOLUTIONS. WILL LEAN TOWARD THE EC/ECENS
FOR THIS FORECAST PACKAGE...KEEPING DRY AND COLD CONDITIONS IN PLACE
FOR THE END OF THIS PERIOD.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...MODERATE CONFIDENCE TONIGHT THROUGH TUESDAY NIGHT.
OVERNIGHT...CONDITIONS WILL LOWER OVERNIGHT WITH CIGS BELOW 1000
FEET ALL AREAS OVERNIGHT. VSBYS WILL ALSO FALL WITH VALUES BELOW 1
MILE IN HEAVY SNOW AT TIMES AFTER MIDNIGHT...ESPECIALLY BDL-BAF-
ORH- MHT...AND 1-2 MILES FARTHER EAST.
TUESDAY...SNOW AND IFR CONDITIONS WILL PERSIST N OF LWM-FIT-ORE
AND MIXED PRECIP S OF THAT LINE TO ABOUT A BOS-CEF-BAF LINE.
FURTHER S...THE PRECIP WILL LIKELY CHANGE TO RAIN BY LATE TUE
MORNING. REGARDLESS OF PRECIP TYPE...CIGS AND VSBYS EXPECTED TO BE
GENERALLY IFR. E WINDS OVER COASTAL SE MA AND COASTAL RI MAY GUST
TO 35 KT FOR A TIME TUE MORNING.
TUESDAY NIGHT...CONDITIONS SHOULD BE IMPROVING FROM SW TO NE FROM
IFR/MVFR TO VFR WITH THE MOST IMPROVEMENT AFTER MIDNIGHT.
KBOS TAF...MODERATE CONFIDENCE. CONDITIONS LOWERING TO IFR WITH
SNOW TONIGHT...THEN MIXING WITH SLEET/RAIN TUESDAY THEN CHANGING
TO AROUND DURING THE AFTERNOON.
KBDL TAF...MODERATE CONFIDENCE. CONDITIONS LOWERING TO IFR IN
SNOW...THEN MIXING WITH FREEZING RAIN/SLEET AROUND 11Z-12Z. MAINLY
RAIN/SLEET/SNOW THROUGH THE AFTERNOON.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...MODERATE CONFIDENCE.
VFR CONDITIONS. LOCAL MVFR-IFR CIGS/VSBYS IN ANY SNOW SHOWERS
ACROSS SW NH/E SLOPES OF THE BERKSHIRES INTO EARLY WED NIGHT.
GUSTY W WINDS...UP TO 25-30 KT DURING THE DAY.
THURSDAY-SATURDAY...MODERATE CONFIDENCE.
MAINLY VFR. PATCHY MVFR CONDITIONS IN ANY RAIN AND/OR SNOW SHOWERS
THU INTO FRI. OTHERWISE MAINLY DRY CONDITIONS.
&&
.MARINE...
MODERATE TO HIGH CONFIDENCE THROUGH TUESDAY NIGHT.
SOUTHEASTERLY WINDS SHIFT TO THE EAST TONIGHT...INCREASING TO
GALE FORCE ON THE SOUTH COAST EARLY TUESDAY MORNING AND ON THE
EAST COAST DURING THE DAY TUESDAY. SEAS BUILD WITH THE INCREASING
WINDS. EXPECT SEAS IN THE 10 TO 15 FOOT RANGE. EXPECT GALE FORCE
WINDS TO CONTINUE THROUGH TUESDAY NIGHT.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...W GALES CONTINUE ACROSS THE OUTER WATERS THROUGH THE
DAY...THEN DIMINISH TO SMALL CRAFT LEVELS WED NIGHT. MAINLY DRY
WEATHER WED...THEN SCT SNOW SHOWERS ON SOUTHERN WATERS WED NIGHT.
EXPECT SEAS WELL ABOVE 5 FT OVER THE OPEN WATERS DURING WED...
THEN WILL START TO SUBSIDE WED NIGHT.
THURSDAY...NW WINDS DIMINISH THU MORNING BUT PICK UP AGAIN TO
SMALL CRAFT CRITERIA WITH COLD AIR SHOT MOVING IN THU NIGHT. SEAS
AROUND 5 FT ON THE OPEN WATERS.
FRIDAY...NW WINDS GUSTING TO 25-30 KT DURING THE DAY...THEN
DIMINISHING FRI NIGHT. SEAS SUBSIDING.
SATURDAY...EXPECT SEAS AND N-NW WINDS BELOW SMALL CRAFT LEVELS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 11 AM EDT TUESDAY FOR CTZ002>004.
MA...WINTER WEATHER ADVISORY UNTIL 11 AM EDT TUESDAY FOR MAZ017>022.
WINTER STORM WARNING UNTIL 11 AM EDT TUESDAY FOR MAZ011-
013>016.
WINTER STORM WARNING UNTIL 8 PM EDT TUESDAY FOR MAZ002>010-012-
026.
NH...WINTER STORM WARNING UNTIL MIDNIGHT EDT TUESDAY NIGHT FOR
NHZ011-012-015.
RI...WINTER WEATHER ADVISORY UNTIL 11 AM EDT TUESDAY FOR RIZ002>007.
WINTER STORM WARNING UNTIL 11 AM EDT TUESDAY FOR RIZ001.
MARINE...GALE WARNING UNTIL 10 AM EDT TUESDAY FOR ANZ232>235-237.
GALE WARNING FROM 8 AM TO 6 PM EDT TUESDAY FOR ANZ230-231-251.
GALE WARNING FROM 2 AM TUESDAY TO 6 PM EDT WEDNESDAY FOR
ANZ250-254.
GALE WARNING UNTIL 6 PM EDT WEDNESDAY FOR ANZ255-256.
&&
SYNOPSIS...RLG/EVT
NEAR TERM...WTB/RLG/EVT
SHORT TERM...RLG
LONG TERM...EVT
AVIATION...RLG/EVT
MARINE...RLG/EVTHazardous weather outlook, Mar 18, 4:45 AM EST, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
545 AM EDT MON MAR 18 2013
MAZ002>006-008>010-012-026-190945-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-
545 AM EDT MON MAR 18 2013
...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 PM EDT
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS
AND WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
THE TUESDAY MORNING COMMUTE WILL LIKELY BE HEAVILY IMPACTED BY
SNOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING CONTINUES INTO EARLY TUESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER MIDNIGHT.
CTZ002>004-MAZ007-011-013-014-RIZ001-190945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA-
EASTERN HAMPDEN MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-
545 AM EDT MON MAR 18 2013
...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
HEAVY SNOW WILL LIKELY HAVE A SIGNIFICANT IMPACT ON THE TUESDAY
MORNING COMMUTE. EVEN IF SNOWFALL ACCUMULATIONS FALL A LITTLE
SHORT OF WARNING CRITERIA...SLEET AND SOME FREEZING RAIN WILL
FURTHER COMPLICATE ROAD MAINTENANCE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED FOR THIS TIME PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER MIDNIGHT.
MAZ015>019-RIZ002>004-006-190945-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-WASHINGTON RI-
545 AM EDT MON MAR 18 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
SEVERAL INCHES OF SNOW WILL LIKELY FALL LATE TONIGHT INTO TUESDAY
MORNING AND IMPACT THE TUESDAY MORNING COMMUTE.
THERE COULD BE SOME POOR DRAINAGE FLOODING AFTER THE SNOW AND
SLEET CHANGES TO RAIN.
STRONG GUSTY EAST WINDS POSSIBLE TUESDAY ALONG THE IMMEDIATE
COAST.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER MIDNIGHT.
MAZ020>024-RIZ005-007-008-190945-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI-
545 AM EDT MON MAR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
ONE TO THREE INCHES OF CHANGING TO RAIN. POOR DRAINAGE AND URBAN
TYPE FLOODING IS POSSIBLE ON TUESDAY.
STRONG GUSTY EAST WINDS ARE POSSIBLE TUESDAY ACROSS COASTAL RHODE
ISLAND...CAPE COD AND THE ISLANDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED FOR THIS AREA.
NHZ011-012-015-190945-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
545 AM EDT MON MAR 18 2013
...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
MIDNIGHT EDT TUESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
HEAVY SNOW IS EXPECTED TONIGHT INTO TUESDAY EVENING. ACCUMULATIONS
OF 6 TO 12 INCHES ARE LIKELY IN THE VALLEYS AND 12 TO 16 INCHES
ACROSS THE HIGHER TERRAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING CONTINUES INTO TUESDAY EVENING WHEN SEVERAL
MORE INCHES OF SNOW MAY FALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER MIDNIGHT.
ANZ232>237-255-256-190945-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
545 AM EDT MON MAR 18 2013
...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ250-254-190945-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
545 AM EDT MON MAR 18 2013
...GALE WARNING IN EFFECT FROM 2 AM TUESDAY TO 2 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ230-231-251-190945-
BOSTON HARBOR-CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
545 AM EDT MON MAR 18 2013
...GALE WARNING IN EFFECT FROM 2 AM TO 6 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
THOMPSON/BELK
In the hours before
Special weather statement, Mar 18, 6:10 PM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
710 PM EDT MON MAR 18 2013
CTZ002>004-MAZ009-011-190115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BLANDFORD...SPRINGFIELD
710 PM EDT MON MAR 18 2013
...SNOW WILL BE OVERSPREADING THE HARTFORD AND SPRINGFIELD AREAS
THIS EVENING...
AS OF 705 PM...STEADY SNOW HAD MOVED INTO WESTERN CONNECTICUT WITH
REDUCED VISIBILITIES IN DANBURY. HEAVIER SNOW WAS FALLING IN
EASTERN NEW YORK STATE. THE SNOW AREA WAS MOVING RAPIDLY
NORTHEASTWARD AND WILL BE OVERSPREADING THE HARTFORD AND
SPRINGFIELD METROPOLITAN AREAS BETWEEN 8 PM AND 9 PM.
A WINTER STORM WARNING IS IN EFFECT FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.
MOTORISTS ARE URGED TO SLOW DOWN AND EXERCISE CAUTION.
FIELD
Winter Weather, Western Kent
- When
- March 18, 10:00 PM EST to March 19, 8:00 AM EST
- Where
- Western Kent forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Four to five inches of snow fell across western Kent County.
Winter Weather, Eastern Kent
- When
- March 18, 10:00 PM EST to March 19, 1:00 PM EST
- Where
- Eastern Kent forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Two to four inches of snow fell across eastern Kent County.
Winter Weather, Northwest Providence
- When
- March 18, 10:00 PM EST to March 19, 12:00 PM EST
- Where
- Northwest Providence forecast zone
- Reported by
- Public
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Two to five inches of snow fell across northwestern Providence County.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, March 18, 20132 deaths · 9 injured · $43 million · EF2 · 56 events
- Hail and Damaging Winds in Mississippi, March 18, 20133 injured · $557 million · 4.25 in hail · 51 events
- Tornadoes and Hail in Alabama, March 18, 20139 injured · $281,000 · EF2 · 57 events
- Tornado and Hail in Alabama, March 18, 20134 injured · EF1 · 97 events
- Tornadoes and Hail in Tennessee, March 18, 2013$525,000 · EF1 · 14 events
- Tornado and Hail in Georgia, March 18, 2013$152,000 · EF1 · 7 events
- Winter Storm and Winter Weather in Vermont, March 18 to 20, 2013$168,000 · 16 events
- Ice Storm in Ohio, March 18, 2013$285,000 · 4 events
- Damaging Winds in South Carolina, March 18, 2013$122,000 · 65 kt wind · 15 events
- Winter Storm in Pennsylvania, March 18, 2013$150,000 · 2 events
- Hail in Louisiana, March 18, 2013$111,000 · 2.75 in hail · 5 events
- Winter Storm and Winter Weather in New York, March 18 to 19, 2013$65,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437737, 437738, 437739.